Alert archive / Texas / Wind Advisories in 2011
Wind Advisory 15, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Oct 6, 2011, 3:58 AM CDT for 11 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Oct 6, 2011, 3:58 AM CDT (08:58 UTC)
- Expired
- Oct 6, 2011, 8:00 PM CDT
- In force
- 16 hr
- Issued by
- NWS Amarillo, TX
Counties Beaver County, OK, Cimarron County, OK, Texas County, OK, Dallam County, TX, Deaf Smith County, TX, Hansford County, TX, Hartley County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 86 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.0 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 514 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 537 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 275 m²/s²
- 0-3 km storm-relative helicity
- 339 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.5
The text
As transmitted, in the capitals the NWS used until 2016.
687 WWUS74 KAMA 060858 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 358 AM CDT THU OCT 6 2011 OKZ001>003-TXZ001>007-011-012-016-017-061800- /O.NEW.KAMA.WI.Y.0015.111006T0900Z-111007T0100Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-OLDHAM-POTTER-DEAF SMITH-RANDALL- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...VEGA... AMARILLO...HEREFORD...CANYON 358 AM CDT THU OCT 6 2011 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * EVENT...SOUTH WINDS WILL BE IN THE 25 TO 35 MPH RANGE WITH GUSTS TO AROUND 50 MPH ACROSS THE OKLAHOMA PANHANDLE AND THE WESTERN AND NORTHERN TEXAS PANHANDLE. * TIMING...THE STRONGEST WINDS WILL OCCUR BETWEEN NOON AND 6 PM. * IMPACTS...THE STRONG WINDS MAY CAUSE BLOWING DUST WHICH CAN LOCALLY REDUCE THE VISIBILITY. OUTDOOR FURNITURE AND TRASH CANS CAN BE BLOWN ABOUT BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ GOEHRING
2 follow-up statements
966 WWUS74 KAMA 061711 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1211 PM CDT THU OCT 6 2011 OKZ001>003-TXZ001>007-011-012-016-017-070100- /O.CON.KAMA.WI.Y.0015.000000T0000Z-111007T0100Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-OLDHAM-POTTER-DEAF SMITH-RANDALL- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...VEGA... AMARILLO...HEREFORD...CANYON 1211 PM CDT THU OCT 6 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * EVENT...SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH WILL CONTINUE THIS AFTERNOON AND EARLY THIS EVENING ACROSS THE OKLAHOMA PANHANDLE AND THE WESTERN AND NORTHERN TEXAS PANHANDLE. * TIMING...THE STRONGEST WINDS WILL CONTINUE THROUGH SUNSET THIS EVENING. * IMPACTS...THE STRONG WINDS MAY CAUSE BLOWING DUST WHICH CAN LOCALLY REDUCE THE VISIBILITY. OUTDOOR FURNITURE AND TRASH CANS CAN BE BLOWN ABOUT BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JOHNSON
836 WWUS74 KAMA 062243 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 543 PM CDT THU OCT 6 2011 OKZ001-TXZ001-006-070100- /O.UPG.KAMA.WI.Y.0015.000000T0000Z-111007T0100Z/ /O.NEW.KAMA.HW.W.0008.111006T2243Z-111007T0100Z/ CIMARRON-DALLAM-HARTLEY- INCLUDING THE CITIES OF...BOISE CITY...KEYES...DALHART... HARTLEY...CHANNING 543 PM CDT THU OCT 6 2011 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * EVENT...SOUTH WINDS OF 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH WILL CONTINUE THIS AFTERNOON AND EARLY THIS EVENING ACROSS THE WESTERN OKLAHOMA PANHANDLE AND THE NORTHWESTERN TEXAS PANHANDLE. * TIMING...THE STRONGEST WINDS WILL CONTINUE THROUGH SUNSET THIS EVENING. * IMPACTS...THE STRONG WINDS MAY CAUSE BLOWING DUST WHICH WILL LIKELY REDUCE THE VISIBILITY. OUTDOOR FURNITURE AND TRASH CANS MAY BE BLOWN ABOUT BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ OKZ002-003-TXZ002>005-007-011-012-016-017-070100- /O.CON.KAMA.WI.Y.0015.000000T0000Z-111007T0100Z/ TEXAS-BEAVER-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-MOORE-OLDHAM- POTTER-DEAF SMITH-RANDALL- INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...STRATFORD... SPEARMAN...GRUVER...PERRYTON...BOOKER...HIGGINS...FOLLETT... DUMAS...VEGA...AMARILLO...HEREFORD...CANYON 543 PM CDT THU OCT 6 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * EVENT...SOUTH WINDS OF 30 TO 35 MPH WITH GUSTS TO AROUND 50 MPH WILL CONTINUE THIS AFTERNOON AND EARLY THIS EVENING ACROSS THE CENTRAL AND EASTERN OKLAHOMA PANHANDLE AND PARTS OF THE WESTERN AND NORTHERN TEXAS PANHANDLE. * TIMING...THE STRONGEST WINDS WILL CONTINUE THROUGH SUNSET THIS EVENING. * IMPACTS...THE STRONG WINDS MAY CAUSE BLOWING DUST WHICH WILL LIKELY REDUCE THE VISIBILITY. OUTDOOR FURNITURE AND TRASH CANS MAY BE BLOWN ABOUT BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ANDRADE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Oct 6, 3:33 AM CDT, 25 minutes earlier.
Area forecast discussion, Oct 6, 3:33 AM CDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
333 AM CDT THU OCT 6 2011
.DISCUSSION...
SURFACE WINDS WILL RAMP UP TODAY AHEAD OF A DIGGING LONG WAVE TROUGH
OVER THE WESTERN U.S. WINDS ARE EXPECTED TO REACH WIND ADVISORY
CRITERIA ACROSS THE NORTH AND WEST CWA AND THEN THEY SHOULD TAPER
OFF A BIT AFTER SUNSET. THUNDERSTORM CHANCES ARE LOOKING SLIM
TODAY...BUT WILL CONTINUE TO MENTION THEM AS DAYTIME HEATING COUPLED
WITH INCREASING WINDS ALOFT...LOW LEVEL MOISTURE AND A SURFACE
TROUGH ALONG THE WESTERN SECTIONS OF THE PANHANDLES MAY BE ENOUGH TO
PRODUCE SOME SHOWERS AND THUNDERSTORMS. IF THE STORMS CAN FORM...A
COUPLE MAY BECOME SEVERE GIVEN THE INSTABILITY AND SHEAR.
THE LARGE DOUBLE BARREL LOW STRUCTURE WILL SET UP SHOP OVER THE
WESTERN U.S. THROUGH MUCH OF THIS WEEKEND. THE LEAD UPPER LEVEL LOW
WILL PUSH EAST TO AROUND SALT LAKE CITY BY LATE THIS AFTERNOON AND
THEN IT WILL MOVE QUICKLY MOVE NORTHEAST INTO SOUTHERN CANADA BY
FRIDAY EVENING. THE SECOND UPPER LEVEL LOW WILL DRIVE SOUTHEAST TO
THE 4 CORNERS OR EASTERN ARIZONA BY FRIDAY EVENING. THIS IS WHERE THE
MODELS START TO REALLY DISAGREE. THE GFS MODEL CONTINUES TO MOVE THIS
LOW THROUGH NORTHERN NEW MEXICO AND OUT ONTO THE CENTRAL PLAINS BY
SATURDAY EVENING...TAKING THE PRECIPITATION WITH IT. THE ECMWF ALONG
WITH THE LATEST NAM WANTS TO CUTOFF THIS LOW OVER THE 4 CORNERS
REGION BY SATURDAY EVENING. THE ECMWF MODEL THEN ONLY SLOWLY LIFTS
THIS LOW OFF TO THE NORTHEAST THROUGH THE LATE WEEKEND AND FINALLY
PUSHES IT INTO THE NORTHERN HIGH PLAINS BY EARLY NEXT WEEK WHICH WILL
FINALLY PUT AN END TO OUR PRECIP CHANCES. THE CURRENT FORECAST
CONTINUES TO BE A COMPROMISE BETWEEN THE FASTER GFS MODEL AND THE
SLOWER ECMWF MODEL. HOWEVER...WE ARE STARTING TO GAIN A LITTLE MORE
CONFIDENCE IN THE ECMWF MODEL GIVEN ITS BETTER RUN TO RUN
CONSISTENCY. SEVERE THUNDERSTORMS WOULD AGAIN NOT BE OUT OF THE
QUESTION FRIDAY AND FRIDAY NIGHT. AS THIS LARGE UPPER LEVEL TROUGH
APPROACHES THE WINDS ALOFT WILL INCREASE. THE COLD AIR ALOFT WILL
START TO OVERSPREAD THE PANHANDLES WHERE THE AIR WILL BE RELATIVELY
WARMER AND MORE MOIST IN THE LOW LEVELS. SO THIS INSTABILITY AND
SHEAR MAY LEAD TO SOME STORMS PRODUCING DAMAGING WINDS AND LARGE
HAIL.
WILL LEAVE THE FORECAST DRY FOR NEXT WEEK. THERE LOOKS LIKE THERE
COULD BE ANOTHER COLD FRONT MOVING THROUGH THE PANHANDLES BY MID
WEEK...BUT THE MODELS DO NOT AGREE ON HOW MUCH MOISTURE WILL BE
BACK TO HELP PRODUCE PRECIPITATION ALONG THIS FRONT.
&&
.FIRE WEATHER...
ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE NOT EXPECTED TO
BE MET THROUGH THIS WEEKEND. THE WINDS WILL BE STRONG TODAY...BUT
THE RELATIVE HUMIDITY IS NOT EXPECTED TO DROP BELOW 20 PERCENT.
RAIN CHANCES THEN START TO INCREASE FRIDAY AFTERNOON INTO FRIDAY
NIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 81 57 79 54 69 / 20 20 30 80 50
BEAVER OK 83 62 78 60 72 / 20 30 40 90 70
BOISE CITY OK 81 52 76 48 64 / 20 20 20 60 30
BORGER TX 85 60 80 58 72 / 20 30 30 80 70
BOYS RANCH TX 84 57 82 53 70 / 20 20 30 70 30
CANYON TX 82 57 82 52 70 / 20 20 30 70 40
CLARENDON TX 79 60 76 58 70 / 20 20 30 90 70
DALHART TX 82 51 77 47 67 / 20 20 20 70 30
GUYMON OK 85 56 83 56 73 / 20 30 30 80 60
HEREFORD TX 82 56 81 50 70 / 20 20 30 70 30
LIPSCOMB TX 81 61 76 60 71 / 20 30 40 90 70
PAMPA TX 78 60 74 56 68 / 20 30 30 90 70
SHAMROCK TX 82 62 75 60 70 / 20 20 40 90 70
WELLINGTON TX 82 62 77 60 72 / 20 20 40 90 70
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: DALLAM...DEAF SMITH...HANSFORD...HARTLEY...
LIPSCOMB...MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...
SHERMAN.
OK...WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: BEAVER...CIMARRON...TEXAS.
&&
08/15Hazardous weather outlook, Oct 5, 10:50 PM CDT, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1050 PM CDT WED OCT 5 2011 OKZ001>003-TXZ001>020-061100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 1050 PM CDT WED OCT 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE ACROSS THE FAR EASTERN OKLAHOMA PANHANDLE AND EASTERN TEXAS PANHANDLE THROUGH TONIGHT. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. IN ADDITION...CAUTION IS ADVISED ON AREA LAKES DUE TO SOUTHERLY WINDS OF 15 TO 25 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE THURSDAY AFTERNOON THROUGH SUNDAY ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES. A FEW STORMS THAT FORM THURSDAY AFTERNOON AND EVENING AND FRIDAY AFTERNOON AND EVENING WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. STRONG STORMS WILL BE POSSIBLE ON SATURDAY AFTERNOON AND EVENING WITH SMALL HAIL AND GUSTY WINDS BEING THE PRIMARY HAZARDS. IN ADDITION...HEAVY RAINFALL MAY OCCUR FRIDAY AFTERNOON AND FRIDAY NIGHT...WHICH COULD LEAD TO LOCALIZED FLOODING OR FLASH FLOODING. IN ADDITION...STRONG SURFACE WINDS UP TO 35 MPH WITH GUSTS NEAR 45 MPH WILL BE POSSIBLE THURSDAY AND FRIDAY...MAINLY DURING THE AFTERNOON HOURS. A WIND ADVISORY MAY BE NEEDED...ESPECIALLY THURSDAY. ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS THE FAR WESTERN TEXAS AND OKLAHOMA PANHANDLES THURSDAY DUE TO THE COMBINATION OF THE STRONG SOUTHERLY WINDS AND RELATIVE HUMIDITIES FALLING TO AROUND 15 TO 20 PERCENT. .SPOTTER INFORMATION STATEMENT... AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS THURSDAY IN THE WESTERN TEXAS AND OKLAHOMA PANHANDLES. SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE ACTIVATION THURSDAY AFTERNOON AND EVENING..AND AGAIN FRIDAY AFTERNOON AND NIGHT.
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 5:43 PM CDT | High Wind Warning | AMA | Dallam, Hartley | 2 hr |
Nearby
Wind Advisories in Texas, 2011Wind Advisories in Oklahoma, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.